Blackheads After Photodynamic Therapy
- Asked by balco624 in NY, NY
- 4 years ago
I am a 39 year old female. Throughout my years, I've had bouts of acne flare ups that were always treatable. I started developing acne on my back and chest and more stubborn acne on my face in my early 30s. My acne is actually VERY mild, but stubborn.
I tried several treatments and medications, but they didn't really have long-term results for me. Finally, I tried Photodynamic Therapy, and after the first treatment, I noticed several blackheads or clogged pores in areas I had never had them before. I just finished my second treatment and was horrified to see how many MORE blackheads I had developed again, in areas I had never had them before. Is this normal? I don't even want to go for another treatment because I fear it will only get worse. Any comments or suggestions would be extremely appreciated.
Photodynamic therapy for acne
Photodynamic therapy (PDT) works by applying Levulan or Metvyxia prior to a blue and/or red light source. PDT can be very effective in managing inflammatory acne, particularly if Accutane is not an option. Out of few hundred photodynamic therapy treatments that my clinic has performed for inflammatory acne, I have not seen exacerbation of blackheads. This may be an unique anomaly, possibly associated with use of comedogenic moisturizer as part of the post-PDT skin care.
Phototherapy for acne
Photodynamic therapy is a new, exciting treatment for resistant acne. This approach is ideal for patients who do not want to take oral treatments for their acne. Like any other effective treatment, however, photodynamic therapy can initially draw out more blackheads. Eventually, these will clear and you should continue to take this treatment.
Recent Photodynamic Therapy Reviews
Photodynamic Therapy Photos
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.